MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ear infection (4813); Infectious Otitis Externa (4814)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer started a follow up with the initial reporter.The hcp reported that the patient did not report any pain no itching prior to removal of the device.The patient did report feedback though.Upon the removal of the device the hcp observed white discharge from the ear - exterior infection.The patient has no prior history of ear infections, skin irritations or sensitivity when using lyric devices.In january, he was experiencing feedback and had cerumen build-up that was unable to be removed using a curette.The patient used debrox and irrigation at home to remove wax and device was inserted following otoscopy that showed a clear canal and healthy appearing tympanic membrane.No evidence of infection at that time.No changes to the wear duration or insertion depth are reported.Upon the hcp detection of ear infection, the patient has received medical evaluation by ent, who prescribed drops and scheduled a next appointment for medical clearance to use lyric device.The patient has not been cleared to continue use of the lyric device though.The ent reported the infection has cleared but the skin of the anterior wall of patient's ear canal has come away from the bone, exposing it.The patient will no longer be able to continue use of lyric.Manufacturer is currently investigating this case further and will update fda with a follow up report upon receipt on further information.
 
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 21 wear days.Upon the removal the hcp observed infection.
 
Additional Manufacturer Narrative
Further follow up with the hcp on patient's state has been undertaken.The hcp reported patient's ear has healed, no bone exposure visible, no further treatment by ent.It's important to note that that bone exposure in lyric users has historically been associated with patient's underlying conditions that made them more susceptible, such as reduced wound healing conditions (previous radiation therapy to the area, active chemotherapy, high dose extended steroid use, etc.) that could increase the likelihood of bone exposure.Radiation therapy to the head or neck is considered a contraindication for the use of lyric, quantified in the technical documentation (incl.User guide) of the device.The hcp reports patient had no recent radiation or steroid treatment; he got sepsis infection from a biopsy in november though and he was treated with a high dose of antibiotics for 3 weeks.Compromised immune system could be considered a contributing factor to the event.Lyric is a single use device and is usually discarded and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity.This environment can occasionally result in skin irritations or infections.Related to the deep inserted extended wear of lyric, symptoms such as abrasions, bleeding, ulcers and infections tend to occur most commonly as a result of traumatic insertion, sizing error, poor placement or patient manipulation.Sore / ulceration of tissue, bruising, swelling and bleeding are considered a soft tissue injury which is a known side effect of lyric addressed both in the clinical evaluation and risk management file of the device.According to the clinical evaluation of the device bone exposure is considered a residual risk, considered in the risk management file of the device and addressed in the user guide.In case bleeding, pain or discomfort occur, the patient is advised to seek hcps assistance, as continued used under these conditions may lead to bone exposure.Bleeding, bruise, blisters as well as bone exposure and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubistuetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key24728635
Report Number3005085999-2026-00005
Device Sequence Number18747309
Product Code ESD
UDI-Device Identifier07613389603309
UDI-Public(01)07613389603309
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown